To 2catlady & Bevlaar a friend / nurse who works on the chemo ward told me sometime ago that she explains how chemo works to older children/teenagers as being like weedkiller. You spray it on & it kills the weeds but does not kill off any tiny weed seeds in the soil that have not germinated. Hope this helps.
"Neuts" are neutrophils - not those things with tails that swim in ponds (lol - they are neWts)
Info from CRUK site here
Hi All, finished peachy pills this morning & saw Onc today for results of CT scan - much the same as before the tumour & fibrous tissue are stressing the right kidney during the day which resolves overnight (up for a wee every couple of hours). For my sort of tumour they are keeping close eye on tumour markers, how I feel & 3 monthly CT scans.
So far feet are feeling leathery but not sore, hands are fine. Red blood count good for me as have always been on lower side of normal!!
The tiredness & breathlessness I have had since this started last year, which is why we knew something was wrong with me a few months before I was diagnosed.When out with my sister she is often way ahead otherwise if we chat I tend to walk at her fast pace, 18 months ago I frequently walked a 20 minute mile!!
Blood test Friday late afternoon, Chemo dept next Monday for next pills from Pharmacist but won't get markers as they only report them on files on Friday mornings!! On the Monday after I get pills I can ring BCN to check my file. Back to Onc in 6 weeks
Hi capecitabiners! (waves hand with slight cracks in 2 fingers)
Yep, bloods can be affected by cape - my haemoglobin is low (platelets normal though) and oncs have been talking possible blood transfusion, tho not necessary yet. Tired (but not as bad as fatigue I had when on eribulin chemo last year) and I admit to huffing and puffing a bit, not gasping for breath so I'm not sure if it counts as breathlessness.
Yes again, big toes can turn nasty after a long time on cape - I had this problem after about a year, but this time it's ok so far.
Thanks for tip on bamboo socks, I'll give them a try - make a change from Body Shop cotton socks. I wear these in bed, inside out so the seams don't cause discomfort. Socks come off and I have fun hunting for them the next morning!
Hope everyone is as well as they can be! just come back from barcelona. was fab. weather was fantastic and i bought a handbag! Happy days!!
Quality Street - I have REALLY sore big toes i thought it was my ingrown toenails but maybe its the cape? they've been infected as well. had antibiotics but it just keeps coming back! GP says i have to have them removed! YUK not a nice procedure and I could really do without it but they hurt sooo much and if i bang them its so painful. i have to put dressings on so that I can get my shoes on!
I must say the tips that you guys post are excellent! I love the bamboo socks!
Best wishes to all !
thats a good idea, do you just use vaseline overnight or every time you put cream on. Onc just prescribed aveeno cream which is also good. Am going to try vaseline swell though. ps does your big toes really hurt at the sides, mine are really painful and have to put dressings on some days. Anyway start week off on Wed. yabadabadoo !!!
Hello, Cw, how eloquently you put all my (our?) feelings about the tablets - dreading them, yet being grateful for them. As regards taste, mine isn't too bad, but coffee (which I love) tastes disgusting from about half way through the cycle to about the end of my rest week (just beginning to taste ok again, but start Cycle 6 this evening). I was told by my Onc this afternoon that I will probably be on Cap for as long as it works. So have appointment for Cycle 7 in 3 weeks. He is also going to book me in for another CT scan in 3 weeks. Best wishes to all Cap gang. Barton.x
Hi ladies, just read the last few pages of threads and so happy to know i'm not the only one who dreads the pill packet twice a day and gets excited when i i see there are only a few left. How true when you say Oncs really dont have any idea what its like. I get so down knowing i'm taking these things but wont be better at the end of it....i am really grateful that such drugs exist , of course but nevertheless really struggle with everything. Reassurring to know i'm not the only one who is wiped out all the time...also now struggling with stomach gripes/runs and the dreaded sore fingertips. Can cope with that at the moment...what i am really struggling with is the taste change issues..i havent lost my appetite but find it difficult to eat when nothing tastes as it should and very difficult to eat when i dont want to simply because i have to take the tablets. i was hoping this was down to the dotaxol rather than cape but seems not. Just had 5th cycle...roll on Sunday..no more tabs for 11 days!! Best wishes to all. x
Oh, Bev! That sounds painful. Please try the Savlon trick that I discovered by accident. I do it at night though as plasters stay on then and don't keep getting wet. Glad you are feeling better otherwise, though. Barton.x